Alert archive / Oklahoma / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS Norman, OK
NWS Norman, OK issued this winter storm warning at Feb 21, 2015, 8:42 PM CST for Ellis County, Harper County, Woodward County, Oklahoma. It took effect at Feb 21, 2015, 11:00 PM CST. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 21, 2015, 8:42 PM CST (02:42 UTC)
- In effect from
- Feb 21, 2015, 11:00 PM CST
- Expired
- Feb 22, 2015, 10:52 AM CST
- In force
- 12 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 131 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 4:50 AM CST | SNOW 2 | Woodward, OK | STILL SNOWING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320 WWUS44 KOUN 220242 AAA WSWOUN URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 842 PM CST SAT FEB 21 2015 OKZ004-009-010-221045- /O.UPG.KOUN.WW.Y.0020.150222T0500Z-150222T1700Z/ /O.NEW.KOUN.WS.W.0002.150222T0500Z-150223T1200Z/ HARPER-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD 842 PM CST SAT FEB 21 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING: SNOW WILL BE HEAVIEST LATE SATURDAY NIGHT THROUGH NOON SUNDAY. ADDITIONAL BRIEF BURSTS OF SNOW WILL BE POSSIBLE THROUGH SUNDAY NIGHT. * MAIN IMPACT: FOUR TO SIX INCHES OF SNOW IS EXPECTED BY LATE SUNDAY NIGHT...WITH ISOLATED HIGHER AMOUNTS POSSIBLE NEAR AND WEST OF BUFFALO AND ARNETT. BLOWING AND DRIFTING OF SNOW WILL ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL. BE SURE YOU CAN TAKE CARE OF YOURSELF AND YOUR FAMILY IF YOU LOSE ELECTRICAL POWER. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ021>025-027>048-050>052-TXZ083>090-221045- /O.NEW.KOUN.WW.Y.0021.150222T1800Z-150224T0000Z/ BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 842 PM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 PM CST MONDAY. * TIMING: BANDS OF SNOW AND SLEET WILL BEGIN TO AFFECT CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS SUNDAY AFTERNOON AND EVENING. THE HEAVIEST SNOW AND SLEET IS EXPECTED LATE SUNDAY NIGHT THROUGH NOON MONDAY. * SNOW IMPACT: WIDESPREAD SNOW ACCUMULATIONS OF ONE TO THREE INCHES. HIGHER TOTALS OF SNOW...PERHAPS IN THE THREE TO FIVE INCH RANGE...WILL BE POSSIBLE FROM SOUTHWEST OKLAHOMA THROUGH PORTIONS OF CENTRAL OKLAHOMA SOUTH OF INTERSTATE-40. A WINTER STORM WARNING MAY BE ISSUED ONCE THIS POTENTIAL BECOMES CLEARER. * SLEET IMPACTS: A TRANSITION FROM RAIN TO SLEET IS EXPECTED SUNDAY AFTERNOON AND EVENING OVER AREAS NEAR AND SOUTH OF SEYMOUR AND WICHITA FALLS TEXAS... ARDMORE...AND COALGATE. A BRIEF PERIOD OF FREEZING RAIN WILL ALSO BE POSSIBLE. PERIODS OF SLEET MAY MIX WITH SNOW AT TIMES LATE SUNDAY NIGHT AND MONDAY. SNOW AND SLEET ACCUMULATIONS OF ONE-HALF TO TWO INCHES WILL BE POSSIBLE. IN AREAS WHERE ONLY SLEET OCCURS...UP TO ONE-HALF INCH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS. && $$ OKZ006-017-221045- /O.EXB.KOUN.WW.Y.0020.150222T0500Z-150223T1200Z/ ALFALFA-BLAINE- INCLUDING THE CITIES OF...CHEROKEE...WATONGA 842 PM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. * TIMING: SNOW WILL BE HEAVIEST LATE SATURDAY NIGHT THROUGH NOON SUNDAY. ADDITIONAL BRIEF BURSTS OF SNOW WILL BE POSSIBLE THROUGH SUNDAY NIGHT. * MAIN IMPACT: ONE TO THREE INCHES OF SNOW IS EXPECTED...WITH ISOLATED FOUR INCH TOTALS POSSIBLE BY LATE SUNDAY NIGHT. AREAS OF BLOWING SNOW WILL ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS. && $$ OKZ005-011-014>016-221045- /O.EXT.KOUN.WW.Y.0020.150222T0500Z-150223T1200Z/ WOODS-MAJOR-ROGER MILLS-DEWEY-CUSTER- INCLUDING THE CITIES OF...ALVA...FAIRVIEW...CHEYENNE...TALOGA... WEATHERFORD...CLINTON 842 PM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. * TIMING: SNOW WILL BE HEAVIEST LATE SATURDAY NIGHT THROUGH NOON SUNDAY. ADDITIONAL BRIEF BURSTS OF SNOW WILL BE POSSIBLE THROUGH SUNDAY NIGHT. * MAIN IMPACT: ONE TO THREE INCHES OF SNOW IS EXPECTED...WITH ISOLATED FOUR INCH TOTALS POSSIBLE BY LATE SUNDAY NIGHT. AREAS OF BLOWING SNOW WILL ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS. && $$ 11/84
2 follow-up statements
195 WWUS44 KOUN 221054 WSWOUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 454 AM CST SUN FEB 22 2015 OKZ004-009-010-221900- /O.CON.KOUN.WS.W.0002.000000T0000Z-150223T1200Z/ HARPER-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD 454 AM CST SUN FEB 22 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * TIMING: SNOW WILL BE HEAVIEST THIS MORNING... ALTHOUGH ADDITIONAL BRIEF BURSTS OF SNOW WILL BE POSSIBLE THROUGH TONIGHT. * MAIN IMPACT: THREE TO FIVE INCHES OF SNOW IS EXPECTED BY LATE TONIGHT...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. BLOWING AND DRIFTING OF SNOW WILL ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL. BE SURE YOU CAN TAKE CARE OF YOURSELF AND YOUR FAMILY IF YOU LOSE ELECTRICAL POWER. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ007-008-012-013-018>020-221800- /O.EXB.KOUN.WW.Y.0020.000000T0000Z-150222T1800Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... KINGFISHER...GUTHRIE...STILLWATER 454 AM CST SUN FEB 22 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW..WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING: SNOW WILL BE HEAVIEST ACROSS NORTH CENTRAL OKLAHOMA THIS MORNING... ALTHOUGH ADDITIONAL BRIEF BURSTS OF SNOW WILL BE POSSIBLE TONIGHT. * MAIN IMPACT: ONE TO THREE INCHES OF SNOW IS EXPECTED. AREAS OF BLOWING SNOW MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS. && $$ OKZ026-221900- /O.EXA.KOUN.WW.Y.0021.150222T1800Z-150224T0000Z/ LINCOLN- INCLUDING THE CITY OF...CHANDLER 454 AM CST SUN FEB 22 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST MONDAY. * TIMING: BANDS OF SNOW AND SLEET WILL BEGIN TO AFFECT CENTRAL LATE THIS MORNING. ALTHOUGH NOT CONTINUOUS...PERIODS OF SNOW AND SLEET ARE EXPECTED TO CONTINUE LATE TONIGHT THROUGH NOON MONDAY. * IMPACT: SNOW AND SLEET ACCUMULATIONS OF ONE TO THREE INCHES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS. && $$ OKZ005-006-011-014>017-221900- /O.CON.KOUN.WW.Y.0020.000000T0000Z-150223T1200Z/ WOODS-ALFALFA-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- INCLUDING THE CITIES OF...ALVA...CHEROKEE...FAIRVIEW...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA 454 AM CST SUN FEB 22 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * TIMING: SNOW WILL BE HEAVIEST THIS MORNING... ALTHOUGH ADDITIONAL BRIEF BURSTS OF SNOW WILL BE POSSIBLE TONIGHT AND EARLY MONDAY MORNING. * MAIN IMPACT: ONE TO THREE INCHES OF SNOW IS EXPECTED...WITH ISOLATED FOUR INCH TOTALS POSSIBLE. AREAS OF BLOWING SNOW WILL ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS. && $$ OKZ021>025-027>048-050>052-TXZ083>090-221900- /O.CON.KOUN.WW.Y.0021.150222T1800Z-150224T0000Z/ BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 454 AM CST SUN FEB 22 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST MONDAY. * TIMING: BANDS OF SNOW AND SLEET WILL BEGIN TO AFFECT CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. THE HEAVIEST SNOW AND SLEET IS EXPECTED LATE TONIGHT THROUGH NOON MONDAY. * SNOW IMPACT: WIDESPREAD SNOW ACCUMULATIONS OF ONE TO THREE INCHES. HIGHER TOTALS OF SNOW...PERHAPS IN THE THREE TO FIVE INCH RANGE...WILL BE POSSIBLE FROM SOUTHWEST OKLAHOMA THROUGH PORTIONS OF CENTRAL OKLAHOMA SOUTH OF INTERSTATE-40. * SLEET IMPACTS: SNOW MAY MIX WITH SLEET AT TIMES TODAY THROUGH MONDAY MORNING. IN AREAS WHERE ONLY SLEET OCCURS...UP TO ONE- HALF INCH OF SLEET ACCUMULATION WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS. && $$
056 WWUS44 KOUN 221652 WSWOUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1052 AM CST SUN FEB 22 2015 OKZ004-009-010-230100- /O.CAN.KOUN.WS.W.0002.000000T0000Z-150223T1200Z/ /O.EXA.KOUN.WW.Y.0020.000000T0000Z-150223T1200Z/ HARPER-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD 1052 AM CST SUN FEB 22 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING: PERIODS OF LIGHT SNOW WILL REMAIN POSSIBLE THROUGH EARLY MONDAY MORNING. * MAIN IMPACT: ADDITIONAL SNOW AMOUNTS OF ONE TO MAYBE TWO INCHES ARE POSSIBLE IN SOME LOCATIONS. AREAS OF BLOWING SNOW WILL ALSO REDUCE VISIBILITIES IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS. && $$ OKZ007-008-012-013-018>020-222100- /O.EXT.KOUN.WW.Y.0020.000000T0000Z-150222T2100Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... KINGFISHER...GUTHRIE...STILLWATER 1052 AM CST SUN FEB 22 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON FOR PARTS OF NORTHERN OKLAHOMA. * TIMING: SNOW WILL BE HEAVIEST THROUGH EARLY AFTERNOON... ALTHOUGH ADDITIONAL LIGHT SNOW WILL REMAIN POSSIBLE THROUGH TONIGHT. * MAIN IMPACT: ONE TO THREE INCHES OF SNOW IS EXPECTED BY MID- AFTERNOON. AREAS OF BLOWING SNOW MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS. && $$ OKZ005-006-011-014>017-230100- /O.CON.KOUN.WW.Y.0020.000000T0000Z-150223T1200Z/ WOODS-ALFALFA-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- INCLUDING THE CITIES OF...ALVA...CHEROKEE...FAIRVIEW...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA 1052 AM CST SUN FEB 22 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY FOR PARTS OF NORTHERN AND WESTERN OKLAHOMA. * TIMING: PERIODS OF LIGHT SNOW WILL REMAIN POSSIBLE THROUGH EARLY MONDAY MORNING. * MAIN IMPACT: ADDITIONAL SNOW AMOUNTS OF ONE TO MAYBE TWO INCHES WILL BE POSSIBLE IN SOME LOCATIONS. AREAS OF BLOWING SNOW COULD ALSO REDUCE VISIBILITIES IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS. && $$ OKZ021>048-050>052-TXZ083>090-230100- /O.CON.KOUN.WW.Y.0021.150222T1800Z-150224T0000Z/ BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1052 AM CST SUN FEB 22 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY ACROSS THE SOUTHERN HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. * TIMING: BANDS OF SNOW AND SLEET WILL AFFECT PARTS OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. ANOTHER ROUND OF HEAVIER SNOW AND SLEET WILL BE POSSIBLE LATER TONIGHT INTO MONDAY. * SNOW IMPACT: WIDESPREAD SNOW ACCUMULATIONS OF ONE TO THREE INCHES. HIGHER TOTALS OF SNOW...PERHAPS IN THE THREE TO FIVE INCH RANGE...WILL BE POSSIBLE FROM SOUTHWEST OKLAHOMA THROUGH PORTIONS OF CENTRAL OKLAHOMA SOUTH OF INTERSTATE-40. * SLEET IMPACTS: SNOW MAY MIX WITH SLEET AT TIMES TODAY THROUGH MONDAY MORNING. IN AREAS WHERE ONLY SLEET OCCURS...UP TO ONE- HALF INCH OF SLEET ACCUMULATION WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL. EVEN SMALL AMOUNTS OF ICE AND SNOW CAN MAKE ROADS AND SIDEWALKS SLICK AND DANGEROUS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 5:41 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 21, 5:41 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CST SAT FEB 21 2015
.AVIATION...
00Z TAFS...EXPECT VFR CONDITIONS TO PREVAIL WITH EAST TO
NORTHEAST WINDS THROUGH AROUND 05Z SUN. A POTENT FRONT WILL MOVE
FROM NORTH TO SOUTH...BRINGING GUSTY NORTHEAST WINDS...AND
WIDESPREAD MVFR/IFR CIGS TO MANY TERMINALS BY 12Z SUN.
ADDITIONALLY...SNOW AND BLOWING SNOW WILL BECOME A CONCERN FOR
NORTHWESTERN TERMINALS...SPECIFICALLY KGAG AND KWWR...WHERE SNOW
MAY REDUCE VSBYS TO LESS THAN 2 SM BETWEEN 08Z AND 15Z SUN. AREA
OF SNOW AND OR RAIN AND SNOW WILL MOVE SOUTH THROUGH THE FIRST
HALF OF THE DAY SUNDAY...POSSIBLY AFFECTING KCSM AND KOUN/KOKC IN
THE 14Z TO 18Z TIMEFRAME. EXPECT MVFR/IFR CIGS TO PERSIST INTO
SUNDAY EVENING.
AUSTIN
&&
.PREV DISCUSSION... /ISSUED 154 PM CST SAT FEB 21 2015/
DISCUSSION...
SEVERAL SMALL TO MEDIUM EVENTS WILL ARRIVE OVER THE NEXT WEEK.
BEGINNING TONIGHT, STRONG UPSLOPE FLOW WITH THE ARRIVAL OF MUCH
COLDER AIR WILL BE THE PRIMARY DRIVER FOR SNOW IN NORTHWEST
OKLAHOMA TONIGHT. THE WESTERLY MID-LEVEL FLOW WILL BE MODULATED BY
SEVERAL WEAK UPPER LEVEL TROUGHS THAT MOVE EAST OF A STRONG LOW
MEANDERING OVER NV AND CA INTO THE EARLY WEEK. VERTICAL VELOCITY
SIGNALS ARE STRONGEST OVERNIGHT AND EARLY SUNDAY IN NORTHWEST
OKLAHOMA WHERE A NEARLY SATURATED LAYER IN THE DENDRITIC GROWTH
ZONE IS LIKELY. A SNOW ADVISORY EXISTS FOR THE FIRST HALF OF
SUNDAY FOR UP TO 4 INCHES, WITH 2 TO 3 INCHES ACROSS MOST OF THE
ADVISORY AREA. THERE IS EXPECTED TO BE A LULL IN PRECIPITATION
HERE SUNDAY AFTERNOON, BEFORE A WEAKER UPPER LEVEL WAVE MAY BRING
ANOTHER INCH OR SO.
LIGHT SNOW MAY OCCUR OVER CENTRAL OKLAHOMA DURING THE DAY SUNDAY
WITH A GOOD CHANCE FOR RAIN MID-DAY IN SOUTHERN OKLAHOMA. THE
RATE OF COOLING IN THE DEEPENING COLD AIRMASS IS EXPECTED TO
CHANGE RAIN TO A MIXTURE OF RAIN AND SLEET LATE SUNDAY IN SOUTHERN
OKLAHOMA. QPF FROM MODELS REMAIN DIVERGENT FOR THIS AREA WITH THE
NAM SHOWING 1/4 INCH BY SUNSET. SINCE THIS AREA IS EXPECTED TO BE
IN THIS MIXED PRECIPITATION OF RAIN/SLEET, IT DOESN'T CURRENTLY
APPEAR THAT AMOUNTS WOULD BE SUFFICIENT FOR A WINTER STORM. IT IS
EXPECTED THAT AN ADVISORY WILL BE NECESSARY IN THIS AREA LATER
SUNDAY.
THE COLD AIR WILL BE MODULATED BY WARMING DOWNSLOPE WINDS AND
WEDNESDAY BEFORE A SIMILARLY COLD AIRMASS ARRIVES LATE WEDNESDAY
OR EARLY THURSDAY. AN UPPER LEVEL TROUGH SLOWLY APPROACHING THE
SOUTHER PLAINS WILL KEEP A CHANCE FOR SNOW IN THE FORECAST FOR THE
REST OF THE WEEK.
PRECIPITATION
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 28 28 19 23 / 20 40 40 50
HOBART OK 27 28 17 20 / 20 50 50 60
WICHITA FALLS TX 35 36 20 22 / 10 60 60 70
GAGE OK 20 21 12 21 / 80 60 40 50
PONCA CITY OK 24 25 13 23 / 20 40 20 30
DURANT OK 36 38 25 27 / 10 60 60 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM CST
SUNDAY FOR OKZ004-005-009>011-014>016.
TX...NONE.
&&
84/11Hazardous weather outlook, Feb 21, 6:00 PM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 600 PM CST SAT FEB 21 2015 OKZ004>048-050>052-TXZ083>090-221800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 600 PM CST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .WINTRY WEATHER... LIGHT TO MODERATE SNOW IS EXPECTED ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA MAINLY AFTER MIDNIGHT TONIGHT...CONTINUING INTO THE MORNING HOURS SUNDAY. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE LIKELY ALONG AND NORTH OF A LINE FROM CHEYENNE...TO ENID...TO PONCA CITY...WITH GREATER ACCUMULATIONS ACROSS FAR NORTHWESTERN OKLAHOMA INTO THE TEXAS AND OKLAHOMA PANHANDLES. ROADS WILL LIKELY BECOME SLICK AND HAZARDOUS BY EARLY SUNDAY MORNING. TRAVEL SHOULD BE AVOIDED IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .WINTRY WEATHER... WINTER PRECIPITATION WILL BE POSSIBLE THROUGHOUT THE DAY ON SUNDAY BUT THERE MAY BE A BRIEF LULL BETWEEN THE OCCURRENCES OF HEAVIER PRECIPITATION WITH MAINLY JUST SOME LIGHT SNOW OR RAIN. ANOTHER ROUND OF WINTER WEATHER WILL BEGIN LATE SUNDAY AFTERNOON AND EVENING THEN CONTINUE INTO MONDAY. NORTHERN AND CENTRAL OKLAHOMA WILL MAINLY SEE SNOW WHILE PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS COULD SEE A WINTRY MIX OF SNOW... SLEET... AND POSSIBLY FREEZING RAIN. BY MONDAY... SNOW AND SLEET ACCUMULATIONS OF SEVERAL INCHES WILL BE POSSIBLE IN PARTS OF WESTERN AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. THIS WILL LIKELY IMPACT TRAVEL ACROSS THE AREA...AND ROADS IN SOME AREAS MAY BECOME VERY DIFFICULT TO NAVIGATE. THERE ARE STILL UNCERTAINTIES REGARDING HOW MUCH SNOW AND SLEET WILL FALL...AND WHERE. STAY TUNED FOR UPDATES AS THIS WINTER WEATHER SITUATION EVOLVES...AND PREPARE NOW FOR POSSIBLE IMPACTS TO TRAVEL SUNDAY AND MONDAY. WINTRY WEATHER MAY RETURN WEDNESDAY NIGHT THROUGH FRIDAY...WITH ADDITIONAL SNOW ACCUMULATIONS. .DANGEROUS COLD... WIND CHILLS WILL DROP TO THE SINGLE DIGITS IN MANY PLACES MONDAY MORNING. BE SURE AND BUNDLE UP IF YOU PLAN ON BEING OUTSIDE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/EM/AUSTIN
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:42 PM CST | Winter Weather Advisory | OUN | Atoka, Beckham, Bryan, Caddo, Canadian, Carter and 25 more | 17 hr |
| Feb 22, 2:01 PM CST | Winter Weather Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 40 more | 28 hr |
Nearby
Winter Storm Warnings in Oklahoma, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.